# SDR 2007FA0000702

- Difficulty date: August 3, 2007
- Submitted: August 3, 2007
- Operation: General aviation
- Aircraft: N2423
- Make and model: Bbavia 7GCB
- Aircraft serial: 7GCB55
- Aircraft time: 3,342 hours
- Engine: Lyc O320*
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bearing
- Part number: S18233
- Condition: Cracked
- Location: Steering Rod
- Part time: 3,342 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NOSE LANDING GEAR STEERING ROD END BEARING (P/N S-1823-3) FAILED IN THREADED PART OF ROD, ALLOWING NOSE GEAR TO TURN SIDEWAYS, RESULTING IN EXCESSIVE SIDE LOAD ON NOSE LANDING GEAR ASSEMBLY, CAUSING IT TO FAIL AND SEPARATE FROM THE AIRCRAFT RESULTING IN MINOR DAMAGE TO COWLING, PROPELLER, EXHAUST PIPES.  THIS ROD END BEARING SHOWS SIGNS OF CORROSION, PITTING AND IS PROBABLY THE ORIGINAL 1963 PART.
